Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

(l, s)-extension of linear codes

Title data

Kohnert, Axel:
(l, s)-extension of linear codes.
In: Discrete Mathematics. Vol. 309 (28 January 2009) Issue 2 . - pp. 412-417.
ISSN 0012-365X
DOI: https://doi.org/10.1016/j.disc.2007.12.028

Abstract in another language

We construct new linear codes with high minimum distance d. In at least 12 cases these codes improve the minimum distance of the previously known best linear codes for fixed parameters n, k. Among these new codes there is an optimal ternary [88, 8, 54]_3 code.

We develop an algorithm, which starts with already good codes C, i.e. codes with high minimum distance d for given length n and dimension k over the field G F(q). The algorithm is based on the newly defined (l, s)-extension. This is a generalization of the well-known method of adding a parity bit in the case of a binary linear code of odd minimum weight. (l, s)-extension tries to extend the generator matrix of C by adding l columns with the property that at least s of the l letters added to each of the codewords of minimum weight in C are different from 0. If one finds such columns the minimum distance of the extended code is d + s provided that the second smallest weight in C was at least d + s. The question whether such columns exist can be settled using a Diophantine system of equations.

Further data

Item Type: Article in a journal
Refereed: Yes
Institutions of the University: Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics > Chair Mathematics II
Faculties
Faculties > Faculty of Mathematics, Physics und Computer Science
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics
Result of work at the UBT: Yes
DDC Subjects: 500 Science > 510 Mathematics
Date Deposited: 22 Jan 2015 08:20
Last Modified: 12 Feb 2015 10:20
URI: https://eref.uni-bayreuth.de/id/eprint/5792